Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2004, 5:29 PM EDT for Ottawa County, Wood County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 17, 2004, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ottawa County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS51 KCLE 172129
SVRCLE
OHC123-173-172230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
528 PM EDT THU JUN 17 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 630 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JUST EAST OF TOLEDO TO 10
MILES NORTHWEST OF BOWLING GREES...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELMORE...
OAK HARBOR...
<<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE
STORM HAS PASSED.
LAT...LON 4162 8344 4162 8312 4151 8296 4146 8303
4146 8333 4150 8334 4151 8340 4144 8342
4123 8342 4117 8346 4119 8350 4141 8376
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:55 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 17, 3:55 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EDT THU JUN 17 2004 .DISCUSSION... LAKE INDUCED ONSHORE FLOW HAS RCHD WELL INLAND & TSTMS MAY FIRE ALG THIS BNDRY THIS EVENG OVR THE E CNTRL PTNS. SQUALL LN AHD OF CD FNTL BNDRY ACRS IN & MICH HAS FIRED A MINI TSTM COMPLX OVR EXTEME SE MICH. THIS COMPLEX & THE TRAILING SQUALL LN MAY WKN INTO THE MORE STBL AMS OVR NW & N CNTL OH, BUT THE CELLS MAY STILL PROVIDE SOME BRF HVY RNS & GUSTY WNDS. WL CONT WI A CHC FOR SHWRS/TSTMS OVRNGT AS THE FNT MOVES THRU THE AREA AND JUST A 20% FOR FRU MRNG OVR THE ERN PTNS. THE RMNDR OF THE FCST MAY BE MSTLY DRY XPCT FOR A WK FNTL PASS FRI NITE/ERY SAT. AMS COOLER THAN ERLIER GUID AND HAVE LWRD TEMPS IN MST PDS BUT OVRALL PLEASNT EX CONDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH TIL 8 PM THIS EVENING FOR NW...N CENTRAL OH AND A FEW COUNTIES IN NE OH. PA...NONE. &&
Hazardous weather outlook, Jun 17, 6:54 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT THU JUN 17 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171250- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 654 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL OHIO AND THE AKRON CANTON YOUNGSTOWN AREA. THERE IS A CHANCE FOR AN ISOLATED SEVERE STORM BUT THE MOST SIGNIFICANT WEATHER THREAT IS FOR HEAVY RAINS THAT COULD PRODUCE FLOODING TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 17, 4:13 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
413 PM EDT THU JUN 17 2004
OHZ003-006-007-172113-
LUCAS OH-OTTAWA OH-WOOD OH-
413 PM EDT THU JUN 17 2004
...STRONG THUNDERSTORMS HEADED FOR THE TOLEDO METROPOLITAN
AREA...
NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING A LINE OF
STRONG THUNDERSTORMS FROM LOWER MICHIGAN TO NORTHEAST INDIANA.
THESE STORMS WERE MOVING EAST AT 30 MPH. THEY WILL BE
ACCOMPANIED BY DANGEROUS LIGHTNING...HAIL...GUSTY WINDS
AND DOWNPOURS HEAVY ENOUGH TO CAUSE THE FLOODING OF
LOWLAND AND POOR DRAINAGE AREAS.
IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY.Special weather statement, Jun 17, 5:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 516 PM EDT THU JUN 17 2004 OHZ003-006>010-017>019-027>030-036-037-172216- ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-LORAIN OH- LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH- SENECA OH-WOOD OH-WYANDOT OH- 516 PM EDT THU JUN 17 2004 ...STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS THE AREA... STRONG TO SEVERE THUNDERSTORMS WITH VERY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS WILL MOVE EAST ACROSS THE AREA. THE STORMS WILL BE MOVE OUT OF LUCAS COUNTY INTO WOOD AND OTTAWA BY 530 PM AND TO SANDUSKY COUNTY BY 545 PM. THE STORMS WILL THEN MOVE TO ERIE...SENECA...AND HANCOCK COUNTIES BY 600 PM. STRONG WIND GUSTS ARE LIKELY WITH THE STORMS. THE VERY HEAVY RAIN WILL CAUSE LOCALIZED PONDING OF WATER IN ROADWAYS AND SMALL STREAMS AND CREEKS WILL RISE RAPIDLY. BE ON THE LOOKOUT FOR FOR HIGH WATER WHEN TRAVELING. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THESE STORMS. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:23 PM EDT | Flash Flood Warning | CLE | Holmes | 4 hr |
| Jun 16, 11:39 PM EDT | Flash Flood Warning | CLE | Stark | 4 hr |
| Jun 17, 4:17 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 17, 5:17 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 58 min |
| Jun 17, 6:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 17, 6:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 17, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 64 min |
| Jun 17, 7:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| Jun 17, 7:33 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 57 min |
| Jun 17, 7:39 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 66 min |
| Jun 17, 7:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 17, 7:50 PM EDT | Flash Flood Warning | CLE | Holmes | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.